Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 4, 2010, 5:57 PM CDT for Carroll County, Chariton County, Saline County, Missouri. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2010, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 4, 2010, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:00 PM CDT | HAIL 2.5 | Bogard, MO | TENNIS BALL SIZED HAIL COVERING THE GROUND. |
| Apr 4, 6:08 PM CDT | HAIL 0.75 | Bosworth, MO | |
| Apr 4, 6:09 PM CDT | HAIL 1 | 2 N Carrollton, MO | |
| Apr 4, 6:10 PM CDT | HAIL 2.25 | 3 Wsw Bogard, MO | |
| Apr 4, 6:22 PM CDT | TSTM WND DMG | 6 Sw Bogard, MO | BROKEN POWER POLE REPORTED ON HWY D NEAR HWY E |
| Apr 4, 6:30 PM CDT | HAIL 1 | Brunswick, MO | QUARTER SIZED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS53 KEAX 042257 SVREAX MOC033-041-195-042330- /O.NEW.KEAX.SV.W.0013.100404T2257Z-100404T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 PM CDT SUN APR 4 2010 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSOURI... WESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI... NORTH CENTRAL SALINE COUNTY IN CENTRAL MISSOURI... * UNTIL 630 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CARROLLTON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CARROLLTON...BOSWORTH...HALE...BRUNSWICK...BOGARD...TINA... WAKENDA...MIAMI...DE WITT...TRIPLETT AND MENDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 3929 9301 3934 9370 3959 9370 3963 9308 TIME...MOT...LOC 2256Z 263DEG 39KT 3941 9359 WIND...HAIL 60MPH 1.75IN $$ CDB
2 follow-up statements
252 WWUS53 KEAX 042310 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 610 PM CDT SUN APR 4 2010 MOC033-041-195-042330- /O.CON.KEAX.SV.W.0013.000000T0000Z-100404T2330Z/ SALINE MO-CARROLL MO-CHARITON MO- 610 PM CDT SUN APR 4 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHARITON...CARROLL AND NORTH CENTRAL SALINE COUNTIES UNTIL 630 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARROLLTON...MOVING EAST AT 45 MPH. IN ADDITION...TENNIS BALL SIZE HAIL WAS REPORTED IN BOGARD WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOSWORTH...HALE...BRUNSWICK...MIAMI...DE WITT...TRIPLETT AND MENDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING TENNIS BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3929 9301 3934 9370 3959 9370 3963 9308 TIME...MOT...LOC 2309Z 263DEG 39KT 3942 9340 WIND...HAIL 60MPH 2.50IN $$ CDB
875 WWUS53 KEAX 042325 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 PM CDT SUN APR 4 2010 MOC033-041-195-042330- /O.CON.KEAX.SV.W.0013.000000T0000Z-100404T2330Z/ SALINE MO-CARROLL MO-CHARITON MO- 625 PM CDT SUN APR 4 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHARITON...EASTERN CARROLL AND NORTH CENTRAL SALINE COUNTIES UNTIL 630 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BOSWORTH...OR 13 MILES EAST OF CARROLLTON...MOVING EAST AT 45 MPH. IN ADDITION...TELEPHONE POLES WERE SNAPPED APPROXIMATELY 6 MILES SOUTHWEST OF BOGARD WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRUNSWICK...TRIPLETT AND MENDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR TENNIS BALL SIZE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3929 9301 3933 9359 3960 9358 3963 9308 TIME...MOT...LOC 2323Z 265DEG 39KT 3941 9320 WIND...HAIL 60MPH 1.75IN $$ CDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:50 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 4, 1:50 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT SUN APR 4 2010 ...MESOSCALE CONVECTIVE DISCUSSION... LATEST SURFACE ANALYSIS SHOWED MOISTURE SURGING NORTHWARD INTO OKLAHOMA AND SOUTHERN KANSAS WITH SURFACE DEWPOINTS RISING AROUND 20 DEGREES FROM VERY EARLY THIS MORNING. IT APPEARS THAT SOUTHERN PORTIONS OF THE FORECAST AREA WILL HAVE AT LEAST AN UPPER 50 TO AROUND 60 DEGREE DEWPOINT AIRMASS TO WORK WITH. THIS SHOULD YIELD SURFACE BASED CAPE OF 1000 TO 1500 J/KG. THE BOUNDARY IS EXPECTED TO DRAPED ROUGHLY ACROSS THE SOUTH SIDE OF THE METRO TO NEAR THE MACON/KIRKSVILLE AREA BY THIS AFTERNOON WITH THE UPPER WAVE PROVIDING MODEST COOLING ALOFT. CONVERGENCE ALONG THE BOUNDARY AND COOLING ALOFT ARE EXPECTED TO BE ENOUGH TO AID IN RAPID THUNDERSTORM DEVELOPMENT BY THE LATE AFTERNOON/EARLY EVENING TIME FRAME. SHEAR...MAINLY FROM A SPEED COMPONENT...REMAINS IMPRESSIVE IN THE 0-3KM LAYER BUT DIMINISHES SOME IN THE 3-6KM LAYER. OVERALL...0-6KM SHEAR ON THE ORDER OF 50 TO 55 KTS IS EXPECTED BY THIS EVENING AND WOULD BE SUPPORTIVE OF SEVERE THUNDERSTORMS. INITIALLY STORMS WILL LIKELY DEVELOP AS SUPERCELLS ALONG AND JUST AHEAD OF THE BOUNDARY BEFORE A TRANSITION TO LINEAR/BOWING SEGMENTS OCCURS. THE BIGGEST THREAT INITIALLY WILL BE FROM LARGE HAIL AS STEEP HAIL GROWTH LAPSE RATES ARE EXPECTED. WHILE THE TORNADO THREAT LOOKS FAIRLY LIMITED IT CAN NOT BE RULED OUT...PARTICULARLY IN THE EARLY STAGES OF THE ACTIVITY. HOWEVER THE CHANCES WILL BE LIMITED BY THE VEERED SURFACE FLOW. IF THE SURFACE LOW DEEPENS...WHICH IT IS NOT EXPECTED TO AT THIS TIME WITH THE UPPER WAVE TO THE NORTH...OR THERE IS SOME SMALL SCALE FEATURE THAT BACKS THE WINDS THIS WOULD INCREASE THE TORNADO CHANCES. BY THIS EVENING WINDS ALOFT WILL BECOME NEARLY UNIDIRECTIONAL AS 700MB WINDS VEER AND COME INTO LINE WITH 500MB WINDS. THIS SHOULD SUPPORT A TRANSITION TO MORE OF A LINEAR/BOWING CONVECTIVE MODE WITH DAMAGING WINDS BECOMING THE MAIN THREAT. THUNDERSTORM ACTIVITY SHOULD THEN ACCELERATE INTO CENTRAL MISSOURI AND WITH THE UPPER WAVE PROVIDING A PUSH TO THE COLD FRONT CONVECTION IS EXPECTED TO BE OUT OF THE FORECAST AREA AROUND 00Z OR SOON AFTER. CDB && .DISCUSSION... /340 AM CDT SUN APR 4 2010/ PRIMARY FORECAST CHALLENGE REMAINS THE POSSIBILITY FOR MULTIPLE CONVECTIVE EVENTS OVER THE NEXT SEVERAL DAYS...AND POTENTIAL FOR ATTENDANT SEVERE WEATHER. SUBTLE WAVE SEEN ON EARLY MORNING WV IMAGERY OVER CNTRL COLORADO WILL LIFT THROUGH CNTRL IOWA BY LATE THIS AFTERNOON...WHILE A WEAK FRONTAL WAVE EMANATING FROM THE OKLAHOMA PANHANDLE TRAVERSES A WEAK FRONTAL BOUNDARY INTO WRN MISSOURI...ENHANCING BOUNDARY LAYER CONVERGENCE. BIGGEST UNCERTAINTY LIES WITH SPEED AND MAGNITUDE OF MOISTURE RETURN OVER THE NEXT 12-18 HOURS...AS DEEP QUALITY MOISTURE HAS BEEN RELEGATED TO THE TEXAS GULF COAST. HOWEVER...IR AND 11-3.9 MICRON SATELLITE IMAGERY SHOWS THIS MOISTURE FIELD RAPIDLY SURGING NORTH...AIDED BY AN INCREASING LLJ FOCUSED THROUGH THE SRN AND CNTRL PLAINS. MODELS HAVE BEEN INSISTENT ON BRING THIS HIGHER THETA-E AIRMASS INTO THE FORECAST AREA BY LATE AFTERNOON...AND INDEED A SIMPLE SPEED/DISTANCE TOOL PROGS THIS AIRMASS INTO WRN MISSOURI RIGHT AROUND 23Z-00Z. RECENT MODEL TRENDS HAVE BEEN TOWARDS SLIGHTLY LESS ROBUST MOISTURE IN THE LOWEST ATMOSPHERIC KILOMETER...HOWEVER FEEL A SOLID 10-11 G/KG WILL BE ATTAINABLE WITHIN THE WARM SECTOR BY 00Z. BY LATE AFTERNOON...THIS MOISTURE SURGE WILL BE COINCIDENT WITH A WEAKLY CAPPED ATMOSPHERE AND INCREASING UVV FROM THE AFOREMENTIONED WAVE PASSING JUST TO THE NORTH. ALL OPERATIONAL MODELS INDICATE CONVECTIVE INITIATION BY VERY LATE AFTERNOON INTO EARLY EVENING...WITH EXCELLENT AGREEMENT FROM HIGHER RESOLUTION 4KM WRF-NMM AND WRF-ARW. BEST ESTIMATE AMONG VARIOUS MODELS SHOW INITIATION SOMEWHERE ALONG A KANSAS CITY-KIRKSVILLE LINE WHERE LOW LEVEL CONVERGENCE SHOULD BECOME SUFFICIENT TO RELEASE GROWING INSTABILITY (CONSENSUS MLCAPES ON THE ORDER OF 1000 J/KG). DEEP LAYER BULK SHEAR (0-6KM VALUES OF 50-60KT) WILL EASILY BE SUPPORTIVE FOR SUPERCELLULAR STRUCTURE...AND EVEN QUITE IMPRESSIVE LOWER LEVEL SHEAR PARAMETERS WITHIN THE REGION OF CONVECTIVE INITIATION (0-3 KM SHEAR: 30-40KT AND 0-1KM SHEAR: 20-30KT). A GOOD PORTION OF THE INSTABILITY WILL RESIDE IN THE FAVORABLE -10C TO -30C HAIL GROWTH REGION...WITH ANY ROTATING UPDRAFT ENHANCING THE LARGE HAIL POTENTIAL. AM SOMEWHAT CONCERNED ABOUT A BRIEF WINDOW UPON INITIAL CONVECTIVE GROWTH FOR A POSSIBLE TORNADO...GIVEN THE ADEQUATE 0-1 KM SHEAR AS WELL AS INCREASING 0-3KM HELICITY APPROACHING 300 M2/S2 SOUTH OF THE BOUNDARY. STORM MOTION SHOULD BE AROUND 280 DEG AT 35 KT...THOUGH ANY DEVIANT RIGHT MOVEMENT BY JUST 10-20 DEGREES WILL SIGNIFICANTLY INCREASE SRH VALUES (AND PARTICULARLY SO IN THE CRITICAL 0-0.5KM AND 0-1KM LAYER). EVENTUAL STORM MODE SHOULD RAPIDLY TRANSITION INTO A LINEAR AND BOW SEGMENT STRUCTURE AS THE PASSAGE OF THE FRONTAL WAVE INDUCES SUBSIDENCE AND A SOUTHWARD THRUST TO THE SYNOPTIC SCALE FRONT...FORCING CONVERGENCE PAST THE CONVECTIVE ELEMENTS AND LARGELY UNDERCUTTING THE UPDRAFT COLUMNS...AS WELL AS LOSING INCREASED INSTABILITY FROM DAYTIME HEATING. THIS PROCESS SHOULD PUSH THUNDERSTORMS SOUTH OF THE FORECAST AREA BY MIDNIGHT. AS THIS CONVECTIVE SYSTEM EVOLVES INTO SRN MISSOURI OVERNIGHT...FURTHER TO THE SOUTHWEST...RENEWED DEVELOPMENT OF A LLJ WILL FOCUS ADVECTION OF AN EVEN HIGHER THETA-E AIRMASS NORTH INTO THE WRN PARTS OF THE STALLED FRONTAL BOUNDARY ACROSS SWRN/SOUTH CNTRL KANSAS. FORECAST 304K-308K ISENTROPIC SURFACES STILL SHOW A GOOD SATURATED UPGLIDE COMPONENT WITHIN A REGION OF ELEVATED 1000-1500 J/KG MUCAPE (THOUGH NOT QUITE TO THE EXTENT DISPLAYED IN PREVIOUS MODEL RUNS)...AND FEEL THIS FORCING MECHANISM IS SOMEHOW BEING LOST IN THE NAM-WRF...AND ONLY SLIGHTLY CAPTURED BY THE GFS (ECMWF IS FAR MORE AGGRESSIVE WITH THIS SECONDARY CONVECTIVE AREA). THIS ENTIRE CONVECTIVELY FAVORABLE AREA SHOULD LIFT NORTHEAST INTO ERN KANSAS AND FAR WRN MISSOURI MONDAY MORNING ON THE NOSE OF A FAR MORE STOUT EML ADVECTING NORTHEAST. CERTAINLY...IF THIS SCENARIO WERE TO COME TO FRUITION...ELEVATED HAIL PRODUCING STORMS WOULD BE MOST LIKELY...WITH SOME THREAT FOR DAMAGING WINDS SHOULD HIGHER MOMENTUM AIR BE TRANSLATED TO THE SURFACE. WITH STILL A GOOD DEAL OF UNCERTAINTY FROM VARIOUS MODEL SOLUTIONS...HAVE ONLY KEPT A CHANCE POP MENTION FOR THE TIME BEING. MONDAY COULD PROVE TO BE AN ALL OR NOTHING PROPOSITION...HIGHLY DEPENDENT UPON ANY MESOSCALE BOUNDARIES LEFT BY NOCTURNAL OR MORNING CONVECTION WHICH COULD POTENTIALLY ACT TO PARTIALLY RETARD SIGNIFICANT CAPPING FROM THE STRONG EML ADVECTION OFF THE HIGH PLATEAU...AS WELL AS PROVIDE FOCUS AND CONVERGENCE FOR ADDITIONAL EXPLOSIVE CONVECTIVE DEVELOPMENT. BY THIS TIME...HIGH QUALITY 13-14 G/KG DEEP MOISTURE SHOULD RESIDE THROUGHOUT THE WARM SECTOR...SUCH THAT MLCAPES AROUND 2500 J/KG WILL BE COMMON. NOT ONLY WOULD ANY MESOSCALE BOUNDARY PROVIDE THE FOCUS FOR CONVECTION...BUT ALSO ENHANCE BOUNDARY LAYER VORTICITY GENERATION CAPABLE OF BEING STRETCHED INTO UPDRAFT COLUMNS. SHEAR PARAMETERS THROUGHOUT THE CWA ARE FORECAST TO BE MORE THAN ADEQUATE FOR ROTATING SUPERCELLS...WITH QUITE OMINOUS HODOGRAPH STRUCTURE. PROBLEM IS THE ASSUMPTION OF MESOSCALE BOUNDARIES THIS FAR IN ADVANCE...WHERE NAM BUFR SOUNDINGS FORECAST A VIRTUALLY UNCAPPED HIGHLY UNSTABLE ATMOSPHERE...WHILE GFS BUFR SOUNDINGS INDICATE A VIRTUALLY UNBREAKABLE EML. WITH ALL THESE UNCERTAINTIES...KEPT POP MENTION VERY LOW...HOWEVER UNDERSTANDING THE SERIOUS POTENTIAL SHOULD INSTABILITY BE RELEASED IN THIS ENVIRONMENT. WILL CONTINUE TO ADVERTISE THE BOUNDARY LIFTING NORTH TO THE I-80 CORRIDOR MONDAY EVENING...SHIFTING THE CONVECTIVE THREAT INTO IOWA...AND BRINGING A BRIEF RESPITE TO THE FORECAST AREA. THIS WILL BE SHORT LIVED AS THE PRIMARY TROUGH PROPAGATES INTO THE CNTRL PLAINS TUESDAY AFTERNOON. MODELS STILL ARE EXHIBITING FAIRLY LARGE TIMING DIFFERENCES...WITH THE OPERATIONAL GFS ON THE FAST SIDE OF THE GUIDANCE ENVELOPE...AND THE ECMWF MUCH SLOWER. THIS WILL OBVIOUSLY HAVE SIGNIFICANT RAMIFICATION ON THE CONVECTIVE AND SEVERE POTENTIAL DURING THE PEAK HEATING HOURS...WITH THE FASTER MODELS PUSHING THE BEST CONVERGENCE AND FORCING SOUTH OF THE CWA BY TUESDAY AFTERNOON...WHILE THE SLOWER GUIDANCE KEEPS THE BULK OF THE CWA IN THE THETA-E RIDGE AND HIGHER CONVECTIVE INSTABILITY. WITH THE TROUGH OBTAINING MORE OF A POSITIVE TILT BY TUESDAY NIGHT...FEEL A RAPID COLD FRONTAL PASSAGE WILL OCCUR...BRINGING AN END TO THE BULK OF THE PRECIPITATION. 00Z GFS BECOMES SO CONVECTIVELY CONTAMINATED BY WEDNESDAY MORNING THAT IT BECOMES ALMOST USELESS...AND FOLLOWED THE GENERAL IDEA OF THE ECMWF FROM THIS POINT FORWARD. MADE LITTLE CHANGE TO GRIDS FOR WEDNESDAY AND BEYOND OTHER THAN TO NUDGE TEMPERATURES SLIGHTLY LOWER BASED ON FORECAST THICKNESSES AND PATTERN RECOGNITION. 21 && .AVIATION... FOR THE 18Z TAFS...THE THREAT OF CONVECTION IS THE MAIN CONCERN FOR THE KC TERMINALS LATE THIS AFTN AND EARLY THIS EVENING. A FRONTAL BOUNDARY WAS LOCATED NR KSTJ...MVG LITTLE DURING THE PAST FEW HOURS. A SFC WAVE HAS FORMED ALONG THE BOUNDARY JUST NW OF WICHITA KS WITH THE SFC WAVE TO LIFT RAPIDLY NE TO KC BY 23Z. THE KC TERMINALS WILL BE ON THE XTRM NRN PERIPHERY OF THE DEEP MOIST AXIS WHICH PLACES SOME DOUBT ON WHETHER THE CONVECTION WILL BE AS FAR NORTH AS THE KC TERMINALS. AT THE CURRENT TIME...WILL MAINTAIN A LOW PROBABILITY UNTIL THE SITUATION BECOMES MORE CLEAR. REGARDLESS...THE BOUNDARY WILL MOVE THROUGH ALL TERMINALS BY 00Z WITH VFR CONDITIONS EXPECTED THE REMAINDER OF THE NIGHT. THE FRONT WILL MOVE RAPIDLY NORTH ON MONDAY WITH A ROBUST LOW LEVEL MOIST RETURN. HOWEVER...IT APPEARS THE CHCS OF CONVECTION DURING THE AM HOURS ON MONDAY IS LOW AS A MID LVL CAP DEVELOPS. OTHERWISE...A STRATOCU DECK WILL FORM MONDAY MORNING AS THE MOISTURE RETURNS. THERE IS SOME CHC THAT THE DECK MAY BE BETWEEN 2-3KFT DURING THE AM HOURS...BETWEEN 14Z-18Z. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 4, 4:55 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 PM CDT SUN APR 4 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-052200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 455 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT HAS SHIFTED INTO EXTREME EASTERN KANSAS INTO NORTHWESTERN MISSOURI...FROM LAWRENCE TO ST JOSEPH TO BETHANY. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT FROM THE KANSAS CITY AREA NORTHEAST TO KIRKSVILLE. THE STORMS WILL SPREAD EAST SOUTHEAST TO A PAOLA TO MARSHALL TO MACON LINE AFTER 7 PM...THEN TO A BUTLER TO CLINTON TO BOONVILLE LINE AFTER 9 PM. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA AFTER 11 PM. SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE GIVEN THE STRENGTH OF THE SHEAR PROFILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SECONDARY COMPLEX OF THUNDERSTORMS MAY FORM IN SOUTHERN KANSAS EARLY MONDAY MORNING...MOVING NORTH DURING THE DAYLIGHT HOURS. THERE STILL REMAINS QUITE A BIT OF UNCERTAINTY DUE TO SIGNIFICANT WARMING OF AIR ALOFT BUT SHOULD THE STORMS FORM AND MOVE TOWARDS THE FAR NORTHERN PARTS OF THE OUTLOOK AREA MONDAY AFTERNOON...SIGNIFICANT SEVERE WEATHER WOULD BECOME LIKELY. A STRONG COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA LATE ON TUESDAY. THIS FRONT COULD HELP INITIATE ADDITIONAL THUNDERSTORMS...PARTICULARLY DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. ANY THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...SOUTHEAST OF A LINE FROM KANSAS CITY TO GALLATIN TO PRINCETON. DB
In the hours before
Local storm report, Apr 4, 5:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 NW KNOXVILLE 39.46N 94.03W
04/04/2010 E1.75 INCH RAY MO TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND
&&
ACHLocal storm report, Apr 4, 5:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL EXCELSIOR SPRINGS 39.35N 94.23W
04/04/2010 M0.88 INCH CLAY MO TRAINED SPOTTER
&&
GAMISLocal storm report, Apr 4, 5:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 5 NE KNOXVILLE 39.50N 93.95W
04/04/2010 E1.00 INCH RAY MO TRAINED SPOTTER
&&
ACHLocal storm report, Apr 4, 5:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL KNOXVILLE 39.45N 94.02W
04/04/2010 E0.75 INCH RAY MO LAW ENFORCEMENT
&&
ABAILEYLocal storm report, Apr 4, 5:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL BROOKFIELD 39.79N 93.08W
04/04/2010 M0.75 INCH LINN MO CO-OP OBSERVER
&&
GAMISSpecial weather statement, Apr 4, 5:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT SUN APR 4 2010
MOZ016-017-024-025-042330-
ADAIR-LINN-MACON-SULLIVAN-
553 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR LINN...NORTHWESTERN MACON...
SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES UNTIL 630 PM
CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN ADAIR...LINN...MACON AND SULLIVAN COUNTIES...INCLUDING THE
CITIES OF BROOKFIELD...MARCELINE AND BUCKLIN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3979 9248 3970 9286 3971 9335 3982 9337
3995 9337 4018 9276
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:00 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| Apr 4, 4:27 PM CDT | Special Weather Statement | EAX | Clinton | 33 min |
| Apr 4, 4:30 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| Apr 4, 4:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| Apr 4, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 37 min |
| Apr 4, 4:57 PM CDT | Special Weather Statement | EAX | Schuyler | 33 min |
| Apr 4, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 35 min |
| Apr 4, 5:53 PM CDT | Special Weather Statement | EAX | Linn, Macon | 37 min |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 30 min |
| Apr 4, 6:42 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.